Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Proving that a genus 2 curve
has complex multiplication

Author: Paul van Wamelen
Journal: Math. Comp. 68 (1999), 1663-1677
MSC (1991): Primary 14-04; Secondary 14K22
Published electronically: May 17, 1999
MathSciNet review: 1648415
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recently examples of genus 2 curves defined over the rationals were found which, conjecturally, should have complex multiplication. We prove this conjecture. This involves computing an explicit representation of a rational map defining complex multiplication.

References [Enhancements On Off] (What's this?)

  • 1. Henri Cohen, A course in computational algebraic number theory, Graduate Texts in Mathematics, vol. 138, Springer-Verlag, Berlin, 1993. MR 1228206
  • 2. Erhard Gottschling, Explizite Bestimmung der Randflächen des Fundamentalbereiches der Modulgruppe zweiten Grades, Math. Ann. 138 (1959), 103–124 (German). MR 107020,
  • 3. Gary Cornell and Joseph H. Silverman (eds.), Arithmetic geometry, Springer-Verlag, New York, 1986. Papers from the conference held at the University of Connecticut, Storrs, Connecticut, July 30–August 10, 1984. MR 861969
  • 4. David Mumford, Tata lectures on theta. II, Progress in Mathematics, vol. 43, Birkhäuser Boston, Inc., Boston, MA, 1984. Jacobian theta functions and differential equations; With the collaboration of C. Musili, M. Nori, E. Previato, M. Stillman and H. Umemura. MR 742776
  • 5. P. van Wamelen. Examples of genus two CM curves defined over the raionals, Math. Comp. 68 (1999), 307-320. CMP 99:03

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (1991): 14-04, 14K22

Retrieve articles in all journals with MSC (1991): 14-04, 14K22

Additional Information

Paul van Wamelen
Affiliation: Department of Mathematics, University of South Africa, P. O. Box 392, Pretoria, 0003, South Africa
Address at time of publication: Department of Mathematics, Louisiana State University, Baton Rouge, LA 70803-4918

Keywords: CM-curves, complex multiplication, genus 2 curves
Received by editor(s): December 16, 1997
Published electronically: May 17, 1999
Additional Notes: This work was partially supported by grant LEQSF(1995-97)-RD-A-09 from the Louisiana Educational Quality Support Fund.
Article copyright: © Copyright 1999 American Mathematical Society